Alert archive / Oklahoma / Red Flag Warnings in 2020

Red Flag Warning 9, NWS Norman, OK

November 14, 2020Foard County, Hardeman County, Texas; 8 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Nov 14, 2020, 2:33 AM CST for Foard County, Hardeman County, Texas; 8 counties in Oklahoma. It took effect at Nov 14, 2020, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 2:33 AM CST (08:33 UTC)
In effect from
Nov 14, 2020, 11:00 AM CST
Expired
Nov 14, 2020, 7:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Roger Mills County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

706 
WWUS84 KOUN 140833
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
233 AM CST Sat Nov 14 2020

OKZ004-009-010-014-021-033-034-036-TXZ083-084-142200-
/O.NEW.KOUN.FW.W.0009.201114T1700Z-201115T0100Z/
Harper-Ellis-Woodward-Roger Mills-Beckham-Harmon-Greer-Jackson-
Hardeman-Foard-
233 AM CST Sat Nov 14 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR critical fire weather conditions for far western
Oklahoma and a small part of western north Texas...

The National Weather Service in Norman has issued a Red Flag
Warning for critical fire weather conditions for western Oklahoma
and parts of western north Texas.

* TIMING...11 AM through 7 PM.

* WINDS...West 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...In the middle to upper 70s and lower 80s.

* IMPACTS...Fires that start will spread rapidly and will be  
  difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
194 
WWUS84 KOUN 141931
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
131 PM CST Sat Nov 14 2020


OKZ004-009-010-014-021-033-034-036-TXZ083-084-150100-
/O.CON.KOUN.FW.W.0009.000000T0000Z-201115T0100Z/
Harper-Ellis-Woodward-Roger Mills-Beckham-Harmon-Greer-Jackson-
Hardeman-Foard-
131 PM CST Sat Nov 14 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS FOR FAR WESTERN OKLAHOMA AND
A SMALL PART OF WESTERN NORTH TEXAS...

* TIMING...through 7 PM.

* WINDS...West 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* TEMPERATURES...In the upper 70s and lower 80s.

* IMPACTS...Fires that start will spread rapidly and will be 
  difficult to contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 14, 2:23 AM CST, 10 minutes earlier.

Area forecast discussion, Nov 14, 2:23 AM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
223 AM CST Sat Nov 14 2020

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 219 AM CST Sat Nov 14 2020

Scattered showers and isolated thunderstorms will continue to
develop and shift east this morning. Expect most of the activity to
be along and east of I-35/I-44 by mid-morning and will continue to
push into southeast Oklahoma by afternoon. Instability will increase
sufficiently later this morning into early afternoon to go along
with favorable wind fields for some severe storms across southeast
parts of the area. Damaging wind gusts and possible some small hail
would be the main hazards in our area with the stronger storms,
along with the lightning. These storms are expected to be east of
the area by mid-afternoon.

Behind the precip, skies will clear quickly and deeper mixing will
result in very windy conditions as main upper system moves out into
the Plains. A wind advisory will be needed for parts of the area. A
thermal ridge ahead of approaching surface cold front will also
allow temps to rise well above climotological normals with highs in
the 70s and lower 80s. As surface flow veers by midday into the
afternoon, drier air will move in as well. All this will create
critical fire weather conditions across far western Oklahoma into
western north Texas. State of the vegetation will somewhat limit
fire threat, but will go with a Red Flag Warning for far western
Oklahoma south into north Texas.

Winds will continue to veer to the northwest late today into this
evening as a cold front pushes south through the area. Temps will
fall into the upper 20s and 30s across much of the area by Sunday
morning.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 219 AM CST Sat Nov 14 2020

Cooler day expected Sunday, but still not bad with abundant sunshine
and light winds, temps will climb into the upper 50s and lower 60s.

Early part of the upcoming week will be mild and dry as upper ridge
builds east into the Plains with relatively light winds. As we move
into the middle and latter part of the week a more active northern
stream will result in pressure falls across the high Plains and an
increasing south wind. This may elevate fire weather concerns some
by that time as dry conditions continue.

A storm system will be approaching the area by the end of the week
into next weekend with another chance of rain and perhaps some
cooler weather.

&&

.AVIATION...
(00Z TAFS)
Issued at 531 PM CST Fri Nov 13 2020

MVFR conditions in low stratus will be prevalent except in
northwestern Oklahoma until late morning Saturday. LLWS is
expected at most TAF sites early Saturday. Isolated thunder is
possible overnight in scattered rain showers in the southeastern
half of the state. Gusty southwest wind will move into western
Oklahoma Saturday morning and sweep eastward through the
afternoon clearing skies.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  38  60  39 /  20   0   0   0
Hobart OK         78  35  60  38 /   0   0   0   0
Wichita Falls TX  80  39  62  39 /  20   0   0   0
Gage OK           74  30  59  35 /   0   0   0   0
Ponca City OK     73  37  59  37 /  10   0   0   0
Durant OK         77  44  63  40 /  60   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 11 AM this morning to 5 PM CST this afternoon
     for OKZ004>029-033>038.

     Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for OKZ004-009-010-014-021-033-034-036.

TX...Wind Advisory from 11 AM this morning to 5 PM CST this afternoon
     for TXZ083>085.

     Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for TXZ083-084.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...09
Hazardous weather outlook, Nov 13, 11:56 AM CST, 14 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1156 AM CST Fri Nov 13 2020

OKZ004>048-050>052-TXZ083>090-141800-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1156 AM CST Fri Nov 13 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isolated thunderstorms are possible tonight across Oklahoma and
north Texas. Instability will be limited and severe storms are not
expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorms will continue across parts of the area Saturday.
There is a Marginal Risk for strong to severe thunderstorms
Saturday afternoon across southeast Oklahoma.

.Fire Weather...
Elevated to perhaps near critical fire weather conditions are
possible Saturday afternoon across western Oklahoma and adjacent
parts of north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 2:29 AM CSTWind AdvisoryOUNFoard, Hardeman, Wilbarger15 hr
Nov 14, 5:40 PM CSTSpecial Weather StatementOUNAlfalfa, Blaine, Dewey, Ellis, Harper, Major and 3 more65 min

Nearby

Red Flag Warnings in Oklahoma, 2020Red Flag Warnings in Texas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.